For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Retin-a

If you've used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Patience My Friend!
Date: 11/22/2011
I have been using Retin A for a few weeks now. Have found it very helpful here to find others, like myself, who are using Retin A and going through the side-effects. So far, the results are happening--after redness, peeling, burning, worsening acne--it does start to go away. One thing I remember, if I am feeling down, someone else has been through it, and knows what it feels like to go through the first stages of Retin A. Patience My Friend! Peace...

AskDocWeb: That is so true Angie. However much we would all like to have instant results, the fact is that it often takes weeks to see good results.

Is this OK?
Date: 11/22/2011
Hi, I'm 41 male, from India. I'm using Melacare Forte (Hydroquinone 4% + Mometasone 2% + Tretenoin 0.25%) with mixing A-ret Gel (Tretenoin 0.05%) at every night and Oriflame's Moisturizer containing Sodium Hyaluronate in the morning for the last two weeks, but couldn't get a noticeable difference except slight pink (fairer) glow. I use this on my entire face sparing under eye. Is this OK? Can U please mail me in this regard Please. Please suggest...

AskDocWeb: Mixing any other product with Retin-A is not recommended unless your dermatologist tells you to do that. Remember that there is a warning about keeping Retin-a away from the eyes, mouth, nose, and mucous membranes.

Tretinoin with zineryt?
Date: 12/1/2011
Hi, Can I use tretinoin a 0.1 % at the same time as zineryt? If so in which order should it be applied?

AskDocWeb: Sorry Maria, we have had to limit this forum to discussing side effects. For questions about anything other than side effects, ask the AdDoctors online.

Red itchy rash
Date: 12/2/2011
Can a red itchy rash around both armpits be caused by retin A use?

AskDocWeb: There are several possible causes but Retin-A is not one of them. The first possibility is contact dermatitis. Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, cosmetics, or other chemicals.

The second possibility is scabies. This is a mite that lives in the top layers of skin. The mite is most likely to cause a rash in the armpits, around the belly button, groin, lower back, wrists, and between the fingers. However, it can occur anywhere.

The third possibility is razor rash or razor burn. This sometimes develops from ingrown hairs from shaving.

Other possibilities include excess moisture, overheating, fungal infection, and psoriasis. It could also be an allergic reaction to a new deodorant, antiperspirant, soap, or laundry detergent.

Having a reaction every three months!
Date: 12/7/2011
I used Loreal revitalift which contains retinol for a week then my face swelled up and turned bright red, then started to peel for days. It's been 7 months and I am still having a reaction every three months. I do not know what triggers it. When will this be over?

AskDocWeb: Having a reaction every 3 months is indeed strange. You may need professional help to figure this out. Have you consulted with a dermatologist or allergist?

Retin-A and cancer risk?
Date: 12/12/2011
I have been using Retin-A for over a year now and I noticed that I have allergies really bad I don't know if this is causing it or not. Also I read up on some of the ingredients and it said that one of the ingredients could cause cancer. Has anyone heard anything about this?

AskDocWeb: The FDA is still silent about VA Tretinoin-Retin-A trial that ended 6 months early. That study has made a lot of people uncomfortable as it was ended because of an "excessive number of deaths" in the tretinoin-treated group. That was a 6-year randomized clinical trial conducted by the US Veterans Administration. Originally the study was intended to show the beneficial effect of tretinoin in preventing skin cancer. However the group getting the Tretinoin starting getting serious pulmonary issues, including lung cancer. When the number of deaths in the group using tretinoin became statistically higher than the group on placebo the study was ended early.

After four years the VA study was finally cleared for publishing in the Archives of Dermatology ( In reading the study it is not clear how they could conclude that, "No unexpected adverse events were noted at any time during the trial." There are certainly conflicting perspectives. According to Dr Kenneth A. Katz, "It is not clear whether tretinoin caused the excess lung related deaths in the VATTC trial. But concern is warranted, certainly, both because a causal link is plausible and because topical tretinoin is indicated for the treatment of relatively minor conditions."

Skin tone color and irritation
Date: 12/15/2011
Ok so i was taking retin a and hydroquodine 4 for an week and the 2nd week i started peeling and my face look darker and i got red looking face and i dont like it and im trying to get rid of it and dont use thoes products anymore how can i get a regular skin tone color back and have that irratattion gone?

AskDocWeb: Some skin color changes may return to normal without treatment. However it may take several months, especially if your skin is frequently exposed to sunlight. The longest we have heard it taking was a year and a half but that was not a typical response. Retin-A makes the skin especially sensitive to the burning rays of the sun so a good sun block is usually recommended. The irritation can up to three weeks to subside. Typically a moisturizer or low-dose corticosteroid cream can help reduce the healing time.

It really hurts
Date: 1/4/2012
I am a teenager with somewhat bad acne. I just started using Retin-A about 5 days ago. I know redness, itching, sensitivity, flakiness, and more all occur. Now I have had all this since the second day of treatment. I am a very bad judge of things. So is there a certain level of severity that should indicate whether or not I discontinue use? It really hurts and I don't know if I can stick it out for much longer because I've read that it can continue for at least 2 weeks. Please tell me there have been some cases in which this time of temporary pain is much shorter than 2 weeks.

AskDocWeb: If the pain becomes unacceptable then check with your doctor. Patients using Retin-a are often told to back off their use if side effects become unacceptable. It does take time for the skin to become accustomed to this product and many just use it every other day when first starting. Also using too much in each application seems to be a common problem. That results in unpleasant side effects rather than faster results. There is just no way to speed up the process.

Read more feedback about Retin-A

Report - 80 - 81 - Page 82 - 83 - 84 - 85 - Last Page 102

If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.

Your name:
Your email:
Add your product review in the box below:


This consumer advocate website is protected by copyright 2010-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page